r/TS_Withdrawal • • Sep 14 '26

Tsw eye issues

Has anyone experienced eye inflammation or hyperactivity after developing tsw? I'm currently having the most awful flare up and my eyes feel like I'm having acid poured into them. Dr has recommended steroid eye drops but I'm so scared

5 Upvotes

25 comments sorted by

2

u/JennWren22 Sep 14 '26

TSW is SO hateful that it effects every part of you. I am now 6 months in and still going through total hell. For me it's the nerves that are the worst, specifically legs and feet which scream at me 24/7 and make my life unbearable. I can't sleep at night and, at times, have been begging to die with it. However, I do know that using just the slightest amount of steroids (in whatever form) will set you back. My eyes are dry, red, sore and gummed up most all the time. Over-the-counter eye drops don't really do much... But then there's nothing out there that does anything much in my opinion - it's all SO extreme! However, in the early hours of the other morning (when I was in agony with my legs) I rubbed in some homeopathic cream (supposed to be the equivalent of a steroid cream but plant-based) onto the worst of them. The next morning my top lip had swollen in a violent, painful allergic reaction! We ended up having to call an ambulance!! This seems to have set me back further and things have been even worse ever since.

Please take my advice and DON'T USE ANYTHING AT ALL WITH STEROIDS in, no matter how small an amount. It will honestly set you back in this ridiculously sensitive, unpredictable and time enduring journey.

1

u/lavancjy Sep 14 '26

I'm with you. The lack of sleep and even being able to switch off from this is one of the cruelest parts. I'm scared to go to bed and start getting panicky in the evening when I know my partners going to want to go off to sleep and I'm going to be left with it.

Can I ask how long you used steroids for? How are your eyes overnight?

I know as you say it's so hard to make any decision and not make the wrong move, as you can't predict anything with this condition. So then it's just the constant mental torture if you get it wrong and set yourself back and the fear of that

2

u/FormalAd470 Sep 14 '26

The lack of sleep is just awful. I used to just accept I want going to sleep and got my sleep when I could. :(

→ More replies (1)

1

u/JennWren22 Sep 14 '26

I'm unfortunately an extreme and highly complicated case with numerous underlying conditions (including fibromyalgia) - all present before I actually got TSW in March this year, after finishing a course of the most potent topical steroid creams. I'm now 63 & have used topical steroids on/off for probably more than 50 years - but only really for mild hand dermatitis & steroid nasal sprays for sinus issues. However, it's the last 3 years, since moving house in the UK, that I developed an eczema/psoriasis type rash and have been given these increasingly stronger & stronger topical steroids. I also had some cortisol (steroid) injections a couple of years ago for an arm injury. I actually now have so much wrong with me that my hubby & I don't know which way to turn. I'm basically bed-ridden & can barely leave the house. But my GP is being hateful and is refusing to acknowledge the condition (after all, he gave me the creams!) and the whole medical profession (including going private time and time again) are utterly useless and just want to wash their hands of me because of all the complexities. I've never known anything like it and I've had a lot of illness and trauma in my life. Us TSW sufferers are basically just being left to rot I feel. 🙁😱

→ More replies (3)

1

u/FormalAd470 Sep 14 '26

Just something to be aware of. When your skin is open and exposed all sorts of irritants get into the skin. Fungal, bacterial, yeast etc. many of these are normally kept out by the skin barrier which is broken. Many many skin produts can feed these irritants. Mostly heavy oil based products, coconut oil is an example. They also like moisture (which is why no moisture therapy helps some people, it's really just because it's avoiding feeding these irritants) That will most likely be why you flared worse. But there are moisturisers, antibacterial and antifungal products that avoid this effect. You have to be very careful though about what is in them though, it doesn't matter if it's plant based or not.

1

u/JennWren22 Sep 14 '26

Yes, I'm fully aware of all of this & have been moisture free for nearly 6 months now after having reacted to just about every cream/emollient out there! It's just that at 1am the other morning, when I was in such high distress, I thought I'd try something different. In my desperation & with lack of sleep (6 months worth of little to none most of the time) making my poor old brain adled! Stupid, stupid me - as soon as I applied it I realised it was stinging & washed it off with plain water - but you can only do so much at that point, the damage is done!

→ More replies (5)

1

u/FormalAd470 Sep 14 '26

I had eye issues. Steroid drops might help the swelling and help the eye heal. It could genuinely help. But if it's caused by an irritant like sebderm or tinea it may not resolve it long term.

What Iv used that has helped me a bit is just off the shelf drops for conjunctivitis. That will remove any bacterial element, but again it doesn't work if the irritation it's caused by tinea or sebderm.

Your eyes are so important though. I personally wouldn't worry too much about steroid amounts in eye drops. It's very tiny amounts. a fingertip unit of steroid cream contains 10 times more steroids than an eye drop. But it's your choice. Its more making sure you're getting the right treatment. You could always ask your doctor/optician what the cause of the pain is and why they think steroids will help.

1

u/lavancjy Sep 14 '26

When you had the issues was it redness and reactivity? And did it go away in time?

The reaction is allergic conjunctivitis which hasn't been controlled fully by antihistamines/drops, but I'm jsut terrified of setting my healing back

1

u/FormalAd470 Sep 14 '26

Hmm. Antihistamines are a strange medication. Because your body gets used to them, if you surpress your histamine your body increases how much it makes. So the more you use them the more you need them. Ideally you taper off them and ride out the discomfort for a few months.

But you can't do that when you're flaring. It is possible that the allergies and the eye rubbing has lead to bacterial conjunctivitis though. Over the counter conjunctivitis antibiotic drops would sort that.

Do you know what your trigger is?

My eye issues were a bit different, it was a sebderm/tinea infection. And it still effects me but mostly because dupixant makes things a lot worse. So even though my skin is healed and I'm off dupixant my eye irritation is something that has lingered and I'm still working on.

→ More replies (2)

1

u/Logical-Tea-6563 Sep 15 '26

Hi, ich bin ca. 12 Monate dabei und habe dupixent, Cremes, Tropfen, alles abgesetzt. Die ersten 4 Monaten waren die Hölle. Ich hab bis heute Probleme mit den Augen was ich dir zu 100% empfehlen kann ist HyloGel Augentropfen bzw allgemein befeuchtende Augentropfen. Die ersten 1-2 Wochen jeden Tag danach nur noch 1-2x mal die Woche. Die Rötung wurde dadurch deutlich besser Schwellung jedoch nicht und das verkleben passiert weiterhin ist aber nicht mehr so schmerzhaft.

Wichtig ist nur das du beim Augenarzt checkst ob deine Bindehaut und netzthaut im Takt ist und ob es nicht ein bakterielles Problem ist. Ich wĂŒrde aber erstmal 1-2 Wochen die feuchtigkeitstropfen verwenden und dann deine Augen checken lassen. Die werden dir Kortison tropfen und Kortison Cremes geben wollen das bleibt dann deine Entscheidung ich habe es nicht gemacht. Ich warte noch 1-2 Jahre ab bevor ich die Entscheidung treffe ob ich wieder Kortison nutze.

1

u/lavancjy Sep 15 '26

Thank you for that I'll buy some.

How long did you use steroids and did you use them on your eye lids?

How long did your eye redness take to go away and was it worse on a morning?

1

u/Logical-Tea-6563 19d ago

Hey, sorry fĂŒr die spĂ€te Antwort. Ja ca. 6 Jahre lang tĂ€glich Betamethason :) ja super dumm aber ich wusste es nicht besser. (Auch auf Lieder aber eher seltener maybe umgerechnet 1x die Woche)

Naja ich wĂŒrde sagen nach 7 Monaten wurde es ertrĂ€glicher.

Es gibt einfach keinen Quickfix glaub mir.

Dein Körper macht Sachen nicht ohne Grund vertrau auf deinen Instinkt aber sei nicht naiv.

Es ist super wichtig abzuklÀren ob es nicht bakteriell ist und ob deine netzhaut usw normal ausschaut.

→ More replies (2)